Volume 14, Issue 2 (12-2015)                   JIRSS 2015, 14(2): 93-118 | Back to browse issues page

XML Persian Abstract Print

Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Mahmoudvand R, Faradmal J, Abbasi N, Lurz K. A New Modification in the Classical Laplace Distribution. JIRSS. 2015; 14 (2) :93-118
URL: http://jirss.irstat.ir/article-1-338-en.html
Department of Statistics‎, ‎Bu-Ali Sina University‎, ‎Hamedan‎, ‎Iran‎. , r.mahmodvand@gmail.com
Abstract:   (4607 Views)

Several modifications of the Laplace distribution have been introduced and applied in various fields up to this day. In this paperwe introduce a modified symmetric version of the classical Laplace distributionWe provide a comprehensive theoretical description of this distribution. In particular, we derive the formulas for the $k$th moment, quantiles and several useful alternative representations of the distribution. We derive the maximum likelihood estimators of the parameters and investigate their properties via simulation. Finally, we analyse three real-world datasets to illustrate the usefulness of the modified classical Laplace distribution. The results suggest that further improvement to classical Laplace distribution fitting is possible and the new model provides an attractive alternative to the classical Laplace distribution.

Full-Text [PDF 2792 kb]   (2771 Downloads)    
Type of Study: Original Paper | Subject: 60Exx: Distribution theory
Received: 2016/01/2 | Accepted: 2016/05/25 | Published: 2016/05/29

Send email to the article author

© 2015 All Rights Reserved | Journal of The Iranian Statistical Society